MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 6MM CRS DBALL,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 6MM CRS DBALL,M; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number M-6DC-G1
Medical Device Problem Codes Material Fragmentation (1261); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Additional narrative: device history review: a review of the device history record was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.Concomitant med products and therapy dates: attachment device, unknown date.Device evaluation: the actual device was returned for evaluation.Quality engineering evaluated the device and it was determined that the reported condition that the ball cutter device could no longer be unclamped was not confirmed.Therefore, an assignable root cause for the reported condition was not determined.However, during evaluation, it was confirmed that the cutter device was fractured.The assignable root cause resulting from failures identified during evaluation was determined to be due to component failure from wear.Udi: (b)(4).
 
Event or Problem Description
It was reported from (b)(6) that during service and evaluation, it was determined that the cutter device failed visual inspection as the cutter ball head was missing.It was noted that the cutter device was received stuck inside a dedicated attachment device and was removed for a separate assessment.During dismantlement of the attachment device, it was determined that there was an unauthorized manipulation of the locking mechanism.It was observed that the cutter ball head was missing, however the device identifier could still be read.It was noted that it was likely that the ball head was removed for better access to interior mechanics of the attachment device.It was noted in the service order that the ball cutter could no longer be unclamped.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.The exact date of the event was unknown.All available information has been disclosed.If additional information should available, a supplemental medwatch will be submitted accordingly.

Brand Name
6MM CRS DBALL,M
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL
Manufacturer Contact
kara ditty-bovard
4500 riverside drive
palm beach gardens, FL 
6107428552
MDR Report Key12889476
Report Number1045834-2021-01825
Device Sequence Number1362246
Product Code HBE
UDI-Device Identifier00845384014195
UDI-Public00845384014195
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/14/2025
Device Model NumberM-6DC-G1
Device Catalogue NumberM-6DC-G1
Device Lot NumberP183142794
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2021
Initial Report FDA Received Date11/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown